MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3012
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Chest Pain (1776); Myocardial Infarction (1969); Thromboembolism (2654)
Date of Event 10/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This event was reported to shockwave via the post market empower cad clinical study.A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the mid right coronary artery.70 pulses were successfully delivered at 10 atm, above the indicated pressure of 4 atm for ivl treatment per the device instructions for use.There was no ivl malfunction reported.After the procedure, the patient reported chest pain.Post-procedure labs also noted elevated troponin levels and no significant ekg changes.The clinical site determined that the myocardial infarction (mi) was not related to the study device and definitely related to the procedure.The pi evaluation noted concern for post pci non-st-elevation myocardial infarction (nstemi) from the distal embolization of the thrombus.The patient started on heparin ggt.The telemetry overnight report noted episodes of premature ventricular contractions (pvcs) and non-sustained ventricular tachycardia (nsvt).A day after the index procedure, the patient rated the chest pain a 1 out of 10.Troponin levels peaked and heparin was discontinued.The next day, prior to discharge, the patient confirmed no chest pain or other symptoms.This event was sent to the clinical events committee (cec) for adjudication of the myocardial infarction (mi).The cec determined that the mi was a non-q-wave mi attributable to the target vessel.They determined that the mi was possibly related to the study device and definitely related to the procedure.The troponin levels were greater than 70 x upper limit of normal (uln) within 48 hours of the index procedure.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the myocardial infarction could not be definitively determined based on the information available.It was reported that 70 ivl pulses were successfully delivered at 10 atm, above the indicated pressure of 4 atm for ivl treatment per the device instructions for use; however, it could not be definitively determined whether this contributed to the event.There was no ivl malfunction reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key21300300
Report Number3015053858-2025-00012
Device Sequence Number20875291
Product Code QMG
UDI-Device Identifier00195451000010
UDI-Public(01)00195451000010(17)260131(10)04A240129A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberC2PIVL3012
Device Catalogue NumberC2PIVL3012
Device Lot Number04A240129A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Initial Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONYX FRONTIER RX DES- 3.0 X 38 - MEDTRONIC.; ONYX FRONTIER RX DES- 3.0 X 38 - MEDTRONIC.; POST-DILATATION CATHETER - 1.5 X 15 - TERUMO.; POST-DILATATION CATHETER 2.0 X 12 - BSCI EMERGE MR.; POST-STENT DILATATION CATHETER 3.5 X 20 - UNKNOWN.; POSTDILATATION CATHETER 3.0 X20 -BSCI NC EMERGE MR.; PRE-DILATATION CATHETER 2.0 X 20 - BSCI EMERGE MR.; PRE-DILATATION CATHETER 2.0 X 20 - BSCI EMERGE MR.
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age68 YR
Patient SexFemale